MAUDE Adverse Event Report: CYMEDICA ORTHOPEDICS, INC. CYMEDICA ORTHOPEDICS E-VIVE; CYMEDICA ORTHOPEDICS® E-VIVE¿

CYMEDICA ORTHOPEDICS, INC. CYMEDICA ORTHOPEDICS E-VIVE; CYMEDICA ORTHOPEDICS® E-VIVE¿
Model Number CY-1000-310
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The observed trauma is indicative of an acute localized increase in current density as a result of loss of pad conductivity across its surface area.Many potential sources exist of accidental high current densities.Wrinkles or breaks in electrode conductors, non-uniform gel layer or damage, drying out, electrodes partially peeling off the skin (loss of adhesion), incorrect electrode placement and electrode design can create preferential current through a reduced surface area into the patient resulting unsafe current densities and subsequent tissue damage.This can occur even at safe therapeutic impulses due to the reduction of the conductive surface area resulting in unsafe current densities.In the absence of the physical complaint device to investigate, photo and testimony evidence was investigated as follows: the complaint device electrode photos were examined as follows: wrinkles: no sign of damage.Breaks: no sign of damage.Gel: substantial perimeter damage indicative of excessive use and poor maintenance dryness: photos are commensurate with dry electrodes.Adhesion: photos are commensurate with compromised adhesion due to dryness.Incorrect electrode placement: unknown, photos of injuries suggest correct placement on leg.The complaint device was examined for: garment inspected, no abnormalities.Fault conditions, no overvoltage faults reported.Root causes: patient negligence of replacing dry electrodes.As the electrodes are used, moisture is lost due to thermal heating.Consequently, increasing resistance, which then requires elevated intensity levels to achieve strong contractions.This leads to a greater electrical potential and thus a propensity of higher current densities.Patient negligence of using electrode gel to facilitate current density distribution at higher therapy levels.
 
Event or Problem Description
On (b)(6) 2020 patient contacted cymedica customer service regarding burns he received from the electrodes.The "burn" marks are healed now; please take note that he used the same set of pads since late august.The patient did not use gel.Customer service shipped him new electrodes and re-educated him on use/care etc.

Brand Name
CYMEDICA ORTHOPEDICS E-VIVE
Common Device Name
CYMEDICA ORTHOPEDICS® E-VIVE¿
Manufacturer (Section D)
CYMEDICA ORTHOPEDICS, INC.
19120 n. pima road
suite 135
scottsdale AZ 85255
MDR Report Key10920525
Report Number3011466827-2020-00004
Device Sequence Number16805489
Product Code IPF
UDI-Device Identifier00854691008834
UDI-Public00854691008834
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K163067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/21/2022
Device Model NumberCY-1000-310
Device Catalogue NumberCY-1000-310
Device Lot Number0214885-0147
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient Weight73